MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 3 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 3 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0330
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Dr.Revised a left total hip originally done by mako.The stem was not put in correctly originally.The cup wasn't fully stable when assessed.Everything was replaced with competitor components.No allegations against the implants.Update 10/february/2022 (b)(4): rep provided the following response when asked if the shell was implanted in the position it was found in, or if it had shifted: "the cup was not shifted and was in the location as planned with mako.Dr.Uses a manual reamer with smaller sizes up through one under, and then uses mako for only the final size.It was suspected that was the cause for the cup possibly not being fully seated as it's possible he manually reamed deeper than mako plan or off center.".
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Dr.Revised a left total hip originally done by mako.The stem was not put in correctly originally.The cup wasn't fully stable when assessed.Everything was replaced with competitor components.No allegations against the implants.Update 10/february/2022 wg: rep provided the following response when asked if the shell was implanted in the position it was found in, or if it had shifted: "the cup was not shifted and was in the location as planned with mako.Dr.Uses a manual reamer with smaller sizes up through one under, and then uses mako for only the final size.It was suspected that was the cause for the cup possibly not being fully seated as it's possible he manually reamed deeper than mako plan or off center.".
 
Additional Manufacturer Narrative
Reported event: an event regarding subsidence involving a accolade stem was reported.The event was confirmed by a clinical consultant review.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records by clinical consultant indicated " the femoral component most likely was undersized which allowed for subsidence and the lateral cortex must have breached and the distal stem went out the lateral cortex.I can confirm that this event took place since i was able to review the xray showing the subsided femoral component whose distal stem is extraosseous.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of a femoral component protruding through the cortex is caused by poor directional broaching.Subsidence is due to using an implant that is too small for the envelope created.While the use of the mako robot for the cup can assure proper depth and version and inclination, it is the surgeon who is in control.Using multiple small reamers manually can result in poor preparation of the socket.This failure is iatrogenic and not mako related." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that "the stem was not put in correctly originally".A review of medical records by clinical consultant indicated " the femoral component most likely was undersized which allowed for subsidence and the lateral cortex must have breached and the distal stem went out the lateral cortex.I can confirm that this event took place since i was able to review the xray showing the subsided femoral component whose distal stem is extraosseous.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of a femoral component protruding through the cortex is caused by poor directional broaching.Subsidence is due to using an implant that is too small for the envelope created.While the use of the mako robot for the cup can assure proper depth and version and inclination, it is the surgeon who is in control.Using multiple small reamers manually can result in poor preparation of the socket.This failure is iatrogenic and not mako related".No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 3 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13665796
Report Number0002249697-2022-00328
Device Sequence Number4893622
Product Code LPH
UDI-Device Identifier04546540669483
UDI-Public04546540669483
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number6721-0330
Device Catalogue Number6721-0330
Device Lot Number84195102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale